ADVERTISEMENT
ADVERTISEMENT

Q. My sense of taste and smell got diminished completely after taking medicine for depression. Why?

Answered by
Dr. Mohammed Osama Aboborda
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on Dec 01, 2020 and last reviewed on: Jun 15, 2021

Hi doctor,

My psychiatrist advised me to take Bupropion 300 mg XL for depression. I took it for six days. On the sixth day, my sense of smell and sense of taste got disappeared completely. It has been a week since I took my last tablet and I cannot see any signs of improvement.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

You need to take an immediate dose of corticosteroids like Diprofos injection of single ampule and vitamin B complex vitamins once every three days. Your sensation of smell will not get restored completely but you can have it again.

Thank you doctor,

What is the reason? Why do I have this issue? I can smell strong smells especially if I bring the source close to my nose. Is this a good sign? Am I getting recovered? When I was taking medication, I had a burning sensation when I was breathing through my nose.

#

Hi,

Welcome back to icliniq.com.

This happens due to a side effect of anti-depressant drug. Also, depression itself can deteriorate some senses. You are able to smell strongly when you have the source near to your nose. It is an excellent symptom. It means that your olfactory nerves are not affected completely and it can recover back soon.

Thank you doctor,

Thank you for guiding me.

#

Hi,

Welcome back to icliniq.com.

You can have a follow-up at any time.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I feel a dry spot on the inside of my cheek. Does it suggest oral cancer?

.. viewed the images (attachment removed to protect patient identity) and can see two areas of redness that is probably inflammation and a white line that is linea alba and is harmless. There is nothing else significant seen in the pictures. Howev...   Read full

I feel like all my teeth are loose and going to fall out. Can this issue be reversed?

That contains Chlorhexidine gluconate and is a broad spectrum antibiotic used to treat various aphthous ulcers or other oral infections ... My current medications are Magnesium vitamins and Corsodyl mou...   Read full

Can depression be a cause for weight loss?

.. gone through your query. There are many causes for weight loss. Weight loss can be due to depression. Even any chronic infection in body can cause weight loss. If you are not taking proper diet due to gastric problem, then this might also the r...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.